Alert archive / Georgia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 7, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jan 21, 2012, 8:31 PM EST for 4 counties in Georgia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 21, 2012, 8:31 PM EST (01:31 UTC)
- Expired
- Jan 21, 2012, 9:15 PM EST
- In force
- 44 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Bacon County, GA, Coffee County, GA, Pierce County, GA, Ware County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 1.5 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1044 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
646
WUUS52 KJAX 220131
SVRJAX
GAC005-069-229-299-220215-
/O.NEW.KJAX.SV.W.0007.120122T0131Z-120122T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
831 PM EST SAT JAN 21 2012
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN WARE COUNTY IN SOUTHEAST GEORGIA
WESTERN PIERCE COUNTY IN SOUTHEAST GEORGIA
SOUTHERN BACON COUNTY IN SOUTHEAST GEORGIA
SOUTHEASTERN COFFEE COUNTY IN SOUTHEAST GEORGIA
* UNTIL 915 PM EST
* AT 831 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 13 MILES WEST OF ALMA...OR 9 MILES EAST OF DOUGLAS...AND
MOVING SOUTHEAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ALMA...DIXIE UNION...SUNNYSIDE...DEENWOOD...BRISTOL AND BLACKSHEAR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
&&
LAT...LON 3147 8216 3122 8227 3122 8228 3121 8229
3137 8267 3159 8261
TIME...MOT...LOC 0131Z 294DEG 25KT 3149 8268
$$
STRUBLE1 follow-up statement
857
WWUS52 KJAX 220210
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
910 PM EST SAT JAN 21 2012
GAC069-220219-
/O.CAN.KJAX.SV.W.0007.000000T0000Z-120122T0215Z/
COFFEE GA-
910 PM EST SAT JAN 21 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COFFEE COUNTY IS
CANCELLED...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
LAT...LON 3144 8227 3122 8227 3121 8229 3136 8262
3150 8259
TIME...MOT...LOC 0209Z 294DEG 25KT 3138 8240
$$
GAC005-229-299-220215-
/O.CON.KJAX.SV.W.0007.000000T0000Z-120122T0215Z/
WARE GA-PIERCE GA-BACON GA-
910 PM EST SAT JAN 21 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EST
FOR SOUTHERN BACON...WESTERN PIERCE AND NORTHERN WARE COUNTIES...
AT 909 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
DIXIE UNION...OR 11 MILES SOUTH OF ALMA...MOVING SOUTHEAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SUNNYSIDE AND DEENWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
&&
LAT...LON 3144 8227 3122 8227 3121 8229 3136 8262
3150 8259
TIME...MOT...LOC 0209Z 294DEG 25KT 3138 8240
$$
STRUBLEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 21, 2:32 PM EST, 5 hours 59 minutes earlier.
Area forecast discussion, Jan 21, 2:32 PM EST, 5 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 232 PM EST SAT JAN 21 2012 ...A FEW THUNDERSTORMS ACROSS INLAND SE GA THIS EVENING... ...AREAS OF DENSE FOG LATE TONIGHT AND SUNDAY MORNING... .SHORT TERM...NOW THROUGH TUESDAY... THIS EVENING...PRE-FRONTAL SHOWER/TSTM ACTIVITY WILL MAKE A RUN AT INLD SE GA COUNTIES BY SUNSET WITH ISOLD/SCTD ACTIVITY POSSIBLE NORTH AND WEST OF ALMA. MUCH OF THE ACTIVITY SHOULD WEAKEN AFTER IT CROSSES THE ALTAMAHA BUT A FEW STRONG STORMS WITH GUSTY WINDS/SMALL HAIL NOT OUT OF THE QUESTION. OVERNIGHT...AS FRONT STALLS OVER SOUTH GEORGIA AND WEAKENS EXPECT BOUNDARY LAYER MOISTURE TO POOL ALONG AND AHEAD OF THE FRONTAL BOUNDARY AND SET UP GOOD CONDITIONS FOR AREAS OF DENSE FOG ACROSS THE ENTIRE FORECAST AREA. ADVISORY CONDITIONS OF WIDESPREAD LESS THAN 1/4SM VSBYS WILL BE POSSIBLE BY SUNRISE WITH LOWS IN THE 50S. SUNDAY...DENSE FOG WILL BE SLOW TO DISSIPATE ACROSS THE REGION WITH NE FL BREAKING OUT BY LATE MORNING AND SE GA BY EARLY AFTERNOON. THIS WILL KEEP MAX TEMPS DOWN IN THE UPPER 60S/NEAR 70 ALONG THE COAST AND SE GA WHILE STILL EXPECT 70S ACRS INLD NE FL WHERE SUN BREAKS OUT EARLIER. NEXT SHORTWAVE IMPULSE WILL DEVELOP ON THE OLD FRONTAL BOUNDARY LATE IN THE DAY OVER THE FL PANHANDLE AND EXPECT ISOLD/SCTD SHOWER ACTIVITY TO BREAK OUT DURING THE AFTERNOON ACROSS THE SUWANNEE RIVER VALLEY AND INLD SE GA. SUN NIGHT...THIS SHORTWAVE/IMPULSE WILL PULL NE INTO GA/SC REGION AND LIFT FRONT BACK TO THE NORTH AND KEEP ISOLD/SCTD SHOWER CHANCES MAINLY ACRS SE GA DURING THE OVERNIGHT HOURS. PATCHY FOG POSSIBLE ALONG AND SOUTH OF THIS BOUNDARY WITH LOWS IN THE 50S ONCE AGAIN AND FOG MAY BECOME PATCHY DENSE IN SOME LOCATIONS. MONDAY...MOST OF THE FORECAST AREA WILL SPEND ANOTHER DAY IN THE WARM SECTOR AS FRONT REMAINS JUST NORTHWEST OF THE REGION. THIS WILL ALLOW FOR MAX TEMPS TO PUSH WELL INTO THE MID/UPPER 70S ONCE AGAIN. ISOLD PRE-FRONTAL SHOWER ACTIVITY STILL POSSIBLE ACRS SE GA AND THE SUWANNEE RIVER VALLEY BUT RAIN CHANCES WILL STILL LINGER CLOSE TO 20%. MON NIGHT...ANOTHER NIGHT WITH A WEAKENING/SAGGING FRONTAL ZONE PRESSING INTO THE REGION WITH LITTLE IF ANY SHOWER ACTIVITY AND WILL LIKELY ONLY SERVE TO PRODUCE ANOTHER ROUND OF PATCHY DENSE FOG. LOWS WILL CONTINUE MILD IN THE 50S. TUESDAY...EARLY MORNING STRATUS/FOG SHOULD LIFT SLOWLY ALLOWING FOR PARTLY CLOUDY AND SLIGHTLY COOLER DAY WITH MAX TEMPS NEAR 70 ACRS SE GA AND THE COAST AND LOWER/MID 70S ACRS NE FL. .LONG TERM...WEDNESDAY THROUGH SATURDAY... NO MAJOR CHANGES TO THE EXTENDED WITH TEMPS REMAINING ABOVE NORMAL THROUGH THE PERIOD. HIGH PRESSURE REMAINS IN CONTROL ON WED WITH MAINLY DRY CONDITIONS...WHILE WEAK FRONT PUSHES INTO THE SERN U.S. ON THURSDAY WITH A SLIGHT CHANCE OF SHOWERS. NEXT WEATHER SYSTEM APPROACHES FROM THE WEST ON FRIDAY AND PUSHES INTO THE REGION LATE ON SATURDAY BUT CONFIDENCE REMAINS LOW ON PCPN CHANCES IN THIS DAY 7/8 TIME FRAME. && .AVIATION...VFR CONDITIONS THIS EVENING WITH HIGH CLOUDINESS ACROSS THE AREA. CLOUDS SHOULD DECREASE AFTER 06Z TONIGHT AS UPPER SHORT WAVE MOVES OFF THE SE COAST. DENSE FOG LIKELY TO FORM MAINLY 09Z-15Z AS MODELS CONTINUE TO SHOW LOW VSBYS/CIGS. FOG WILL BE SLOW TO BURN OFF BY LATE SUNDAY MORNING WITH LIGHT WINDS. && .MARINE...OFFSHORE BOUYS STILL SHOWING SSW WINDS AROUND 15 KNOTS WITH GUSTS TO NEAR 20 KNOTS. WILL KEEP SCEC HEADLINE FOR OFFSHORE ZONES THIS EVENING...WITH WINDS DECREASING OVERNIGHT. WINDS AND SEAS TO REMAIN ON THE LOW SIDE THE NEXT FEW DAYS WITH NO HEADLINES ANTICIPATED. RIP CURRENTS: LOW RISK TO TO CONTINUE THROUGH MONDAY. && .PRELIMINARY POINT TEMPS/POPS... AMG 55 71 54 78 / 30 20 30 20 SSI 57 66 55 73 / 10 20 20 10 JAX 53 71 53 77 / 10 10 10 10 SGJ 53 69 55 75 / 0 0 0 0 GNV 52 76 54 78 / 10 10 10 10 OCF 52 78 54 79 / 0 10 10 0 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && HESS/ZIBURA/WALKER
Hazardous weather outlook, Jan 21, 5:24 PM EST, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 524 PM EST SAT JAN 21 2012 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-GAZ132>136- 149>154-162>166-221015- ALACHUA- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT TO 20 NM-APPLING- ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-CAMDEN (COASTAL)- CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-COLUMBIA-DUVAL-ECHOLS- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL OUT TO 20 NM-FLAGLER-GILCHRIST- GLYNN (COASTAL)-GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU- PIERCE-PUTNAM- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL OUT TO 20 NM-ST JOHNS-SUWANNEE- UNION-WARE-WAYNE- 524 PM EST SAT JAN 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS...NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. ...A FEW THUNDERSTORMS EXPECTED ACROSS INLAND SOUTHEAST GEORGIA THIS EVENING... ...AREAS OF DENSE FOG EXPECTED LATE TONIGHT AND SUNDAY MORNING... .DAY ONE...TONIGHT... A FEW PRE-FRONTAL THUNDERSTORMS WILL PUSH INTO INLAND SOUTHEAST GEORGIA DURING THE EVENING HOURS. STRONG GUSTY WINDS AND HAIL ARE POSSIBLE AND ARE THE MAIN CONCERNS...MAINLY NORTH AND WEST OF ALMA. STAY TUNED TO LOCAL TELEVISION BROADCASTS AND NOAA WEATHER RADIO AND BE ALERT TO CHANGING WEATHER CONDITIONS. BE PREPARED TO SEEK SHELTER IF HAZARDOUS WEATHER APPROACHES YOUR LOCATION. AREAS OF DENSE FOG CAN BE EXPECTED TO DEVELOP AFTER MIDNIGHT AND MAY BECOME WIDESPREAD BY SUNRISE SUNDAY MORNING. LOCAL VISIBILITIES LESS THAN ONE QUARTER OF A MILE ARE EXPECTED AND A DENSE FOG ADVISORY MAY BE REQUIRED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... DENSE FOG WILL BE SLOW TO BURN OFF SUNDAY MORNING AND MAY LINGER INTO THE LATE MORNING HOURS...ESPECIALLY ACROSS SOUTHEAST GEORGIA AND ADJACENT COASTAL WATERS. AREAS OF LATE NIGHT AND EARLY MORNING FOG WILL BE POSSIBLE SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. ARS
In the hours before
Local storm report, Jan 21, 7:27 PM EST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
727 PM EST SAT JAN 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL W BAXLEY 31.71N 82.40W
01/21/2012 E0.75 INCH APPLING GA EMERGENCY MNGR
DIME TO PENNY SIZE HAIL REPORTED WEST OF BAXLEY NEAR
BUCKHEAD ROAD
0145 AM HAIL 5 SW BAXLEY 31.71N 82.40W
01/21/2012 E0.75 INCH APPLING GA EMERGENCY MNGR
DIME TO PENNY SIZE HAIL REORTED WEST OF BAXLEY NEAR
BUCKHEAD ROAD
&&
AWALKERLocal storm report, Jan 21, 7:35 PM EST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
735 PM EST SAT JAN 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM HAIL W BAXLEY 31.71N 82.40W
01/21/2012 E0.75 INCH APPLING GA EMERGENCY MNGR
DIME TO PENNY SIZE HAIL REPORTED WEST OF BAXLEY NEAR
BUCKHEAD ROAD
&&
AWALKERLocal storm report, Jan 21, 7:38 PM EST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
738 PM EST SAT JAN 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL 5 S BAXLEY 31.69N 82.35W
01/21/2012 E1.75 INCH APPLING GA EMERGENCY MNGR
EMERGENCY MANAGEMENT RELAYED A REPORT OF GOLFBALL SIZE
HAIL ALONG HIGHWAY 15.
&&Special weather statement, Jan 21, 7:44 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 744 PM EST SAT JAN 21 2012 GAZ132-220130- COFFEE- 744 PM EST SAT JAN 21 2012 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL COFFEE COUNTY FOR SMALL HAIL VALID UNTIL 830 PM EST... AT 744 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES NORTHWEST OF AMBROSE...MOVING EAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND AMBROSE...PRIDGEN...BROXTON...DOUGLAS AND WEST GREEN THROUGH 830 PM EST. HAIL UP TO THREE QUARTER INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3162 8267 3142 8280 3151 8307 3171 8297 TIME...MOT...LOC 0044Z 289DEG 26KT 3165 8304 ZIBURA
Local storm report, Jan 21, 7:48 PM EST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
748 PM EST SAT JAN 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM HAIL 8 NNE BAXLEY 31.87N 82.30W
01/21/2012 E0.75 INCH APPLING GA EMERGENCY MNGR
DIME TO PENNY SIZE HAIL REPORTED 8.5 MILES NORTHEAST OF
BAXLEY
0708 PM HAIL 8 NNE BAXLEY 31.87N 82.30W
01/21/2012 E0.75 INCH APPLING GA EMERGENCY MNGR
DIME TO PENNEY SIZE HAIL REPORTED 8 MILES NORTHEAST OF
BAXLEY
&&
AWALKERSpecial weather statement, Jan 21, 8:16 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 816 PM EST SAT JAN 21 2012 GAZ136-220145- WAYNE- 816 PM EST SAT JAN 21 2012 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN WAYNE COUNTY FOR SMALL HAIL VALID UNTIL 845 PM EST... AT 816 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 7 MILES NORTH OF MOUNT PLEASANT...OR 5 MILES EAST OF GARDI...MOVING EAST AT 35 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND MOUNT PLEASANT THROUGH 845 PM EST. HAIL UP TO THREE QUARTER INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3147 8162 3140 8167 3147 8188 3159 8173 TIME...MOT...LOC 0116Z 287DEG 29KT 3153 8169 ZIBURA
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 7:02 PM EST | Severe Thunderstorm Warning | JAX | Appling | 43 min |
| Jan 21, 7:18 PM EST | Special Weather Statement | JAX | Wayne | 27 min |
| Jan 21, 7:30 PM EST | Severe Thunderstorm Warning | JAX | Wayne | 45 min |
| Jan 21, 7:44 PM EST | Special Weather Statement | JAX | Coffee | 46 min |
| Jan 21, 7:53 PM EST | Severe Thunderstorm Warning | JAX | Coffee, Jeff Davis | 52 min |
| Jan 21, 8:16 PM EST | Special Weather Statement | JAX | Wayne | 29 min |
| Jan 21, 8:17 PM EST | Tornado Warning | JAX | Coffee | 28 min |
| Jan 21, 8:45 PM EST | Tornado Warning | JAX | Coffee, Ware | 45 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.